MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an 82-year-old, 60 kg male patient required an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for an unspecified procedure.The bile duct was punctured with a 21-gauge needle.After removing the guiding sheath, advancing the drainage catheter along the wire guide, and flushing the device, the catheter could not be separated or removed from the needle core.After many attempts and applying a large amount of external force, the drainage catheter became deformed.The device was removed, and a new drainage catheter was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional customer information: line 2: chikangqiao community.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 04nov2022, cook china received a complaint from a representative at the yunnan zhuoluan trading co.Ltd facility, located in the city of kunming city cn.Upon inserting the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (rpn: ult7.0-35-25-p-5s-cldm-hc; lot #: 14746453) over an.035" wire guide, the metal stiffening cannula could not be removed from the drainage catheter.After many attempts to remove the stiffening cannula, the drainage catheter became deformed, resulting in the removal of the entire device.A new drainage catheter was used to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned a total of four devices having a product label lot of 14746453.One was received in a used condition, with the remaining three packages sealed and sterile.The used device was returned with the metal stiffener inserted into the catheter.Biological matter was observed to be present on the catheter.The stiffening cannula was confirmed to be stuck within the catheter.The distal tip of the catheter was manipulated, which released the stiffener.Upon the removal of the stiffener.No damage was present to the catheter and/or stiffener.The catheter tubing was cut to obtain inner and outer diameter measurements, confirming both to be within specification.The remaining packages were opened, encountering no difficulty encountered when inserting and/or removing the metal stiffener from the drainage catheter.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also completed a review of the dhr.The dhr for lot 14746453 confirmed there were no relevant recorded nonconformances.The catheter shaft sub-assembly lots had one relevant recorded nonconformance for "components, incorrect fit" having a quantity of two.These devices were scrapped prior to further processing of the order.All other subassembly lots had no relevant recorded nonconformances.Since there is objective evidence the dhr was executed, and there are no additional field complaints on this lot.Cook did not find evidence of nonconforming material in house or in the field.Cook concluded that the device was manufactured to specification.Cook also reviewed product labeling.The product ifu, [t_multi2_rev1] ¿multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ instructions for use: ¿under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.-once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration.¿ how supplied: ¿supplied sterilize by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to a component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15756071
Report Number1820334-2022-01711
Device Sequence Number17374468
Product Code GBO
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)250523(10)14746453
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number14746453
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight60 KG